Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hello...So, I'm 24 years old and have been suffering with acne since I was in middle school. I have tried everything and about 6 years ago went on Accutane for the first time. It works wonders when I'm on it and my skin stays great for about 8 months after, but then it slowly starts to come back. I have gone back on Accutane 3 more times, so 4 in total. I just got off Accutane in October of this year and just in the past few weeks it's starting to come back. I know my skin SO well and I know exactly what I'm in for...haha. Has anyone else been on Accutane this many times?? Is it safe for me to even consider going on it a fifth time?? I'm nervous about long term side effects. It is the only thing that works for me, even if it is just temporarily. What should I do!!!!

Share this post


Link to post
Share on other sites

Your story sounds like mine...but I've only been on accutane twice. The second time I was on it I got inflammatory bowel disease, so be careful...you're risk for complications will increase each time on the drug.

At your age, (assuming you're a female) my guess would be that your acne is hormonal (like mine) and Accutane is not going to be the solution for you. You should look into an anti-androgenic birth control pill such as Yasmin or Diane-35, and possibly sprionolactone as well (if the pill is not enough).

Share this post


Link to post
Share on other sites

I think you're right...I actually saw my doctor the other day and she gave me a prescription for sprionolactone. I am on Yasmin and have been for a while. She told me that Yasmin and sprio are very similar to each other (Yasmin is like a much lower dosage of sprio, so together they work well). I like Yasmin and it definitely has helped a little. Have you tried sprionolactone? I've heard good things about it for people who do have hormonal acne. Anyone know more about this?

Your story sounds like mine...but I've only been on accutane twice. The second time I was on it I got inflammatory bowel disease, so be careful...you're risk for complications will increase each time on the drug.

At your age, (assuming you're a female) my guess would be that your acne is hormonal (like mine) and Accutane is not going to be the solution for you. You should look into an anti-androgenic birth control pill such as Yasmin or Diane-35, and possibly sprionolactone as well (if the pill is not enough).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×